Alert archive / Virginia / Flash Flood Warnings in 2001
Flash Flood Warning 31, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jun 25, 2001, 11:30 PM EDT for Grayson County, Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 25, 2001, 11:30 PM EDT (03:30 UTC)
- Expired
- Jun 26, 2001, 1:30 AM EDT
- In force
- 2 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Grayson County, VA
The radar
The Roanoke radar (KFCX), 94 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 3.5 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 598 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1174 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KRNK 260330 FFWRNK VAC077-260530- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 1130 PM EDT MON JUN 25 2001 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS EXTENDED THE * FLASH FLOOD WARNING FOR... WESTERN AND CENTRAL GRAYSON COUNTY IN SOUTHWEST VIRGINIA * UNTIL 130 AM EDT. * AT 1130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS WITH VERY HEAVY RAINFALL FROM VOLNEY TO INDEPENDENCE ...MOVING NORTHWEST AT 20 MPH. LOCATIONS THREATENED BY HEAVY RAIN THROUGH 130 AM EDT INCLUDE BRIDLE CREEK... VOLNEY... SLOW MOVING THUNDERSTORMS ARE PRODUCING TORRENTIAL RAINFALL IN THE WARNED AREA. RUNOFF FROM0 THIS EXCESSIVE RAINFALL WILL CAUSE ADDITIONAL FLASH FLOODING AROUND FOX CREEK!. <<CALL TO ACTION>>BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLASH FLOODS. .END $$ 10
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 8:45 PM EDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 25, 8:45 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG, VA 845 PM EDT MON JUN 25 2001 RADAR SHOWING BROKEN TRAIN OF TSRA CONTG TO FEED NW ACROSS THE NC MOUNTAINS THIS EVE IN UPSLOPE SE TRAJ ARND PARKED UPR LOW OVER ERN TN. MESO-ETA CONTS TO PEG THIS AREA OVRNGT WITH GOOD UVV AND LOW LVL CONVERGENCE AS NEXT WEAK S/W ROTATES ARND UPR SYSTEM. SIMILAR TO LAST NGT APRS ENOUGH UPSLOPE ENHANCED BY UPR DIFFLUENCE TO OVERRIDE LOSS OF HEATING AND LINGER HEAVY RAIN THREAT AT LEAST A WHILE LONGER. GIVEN PROGGED QPF OF BETTER THAN ANOTHER INCH OVER NW NC AND SATURATED CONDS FROM RAIN THIS EVE...PLAN TO RAISE A SHORT TERM FFA FOR 4 NW NC COUNTIES OVRNGT. ELSW...GOING FCST GNRLY ON TRACK WITH LOW LVL STABILITY LIMITING ADTNL CVRG TO SPOTS ALONG/WEST OF THE BLUE RIDGE OVRNGT. MAY NEED TO ADD IN A BIT MORE POP SW VA/SE WVA AND REMOVE MIDNGT WORDING OTRW ONLY SMALL ADTNL CHANGES TO REMAINDER OF FCST ATTM. .RNK... NC...FLASH FLOOD WATCH OVERNIGHT NCZ001-002-018-019. VA...NONE. WV...NONE. JH
In the hours before
Local storm report, Jun 25, 7:12 PM EDT, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
712 PM EDT MON JUN 25 2001
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0701 PM WEST JEFFERSON NC 0.88 INCH HAIL
06/25/01 ASHE REPORTED BY SHERIFFLocal storm report, Jun 25, 9:31 PM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
931 PM EDT MON JUN 25 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0900 PM 4 W MOUTH OF WILSON VA .75 INCH HAIL
06/25/01 GRAYSON REPORTED BY GRAYSON COUNTY
STATE PARK
WHPSpecial weather statement, Jun 25, 9:50 PM EDT, 1 hour 40 minutes before
NCZ001-002-VAZ007-009-015-260345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 950 PM EDT MON JUN 25 2001 SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE BLUE RIDGE MOUNTAINS OF NORTH CAROLINA...INTO THE MOUNTAIN EMPIRE OF SOUTHWEST VIRGINIA THROUGH MIDNIGHT. SOME OF THE STORMS WILL CONTAIN HEAVY RAINS AND POSSIBLY SMALL HAIL. RAINFALL RATES OF ONE AND HALF INCHES AN HOUR CAN BE EXPECTED IN THE STRONGER STORMS. THE STORMS WILL BE CONFINED MAINLY TO THE WEST OF SPARTA...INDEPENDENCE...AND TAZEWELL. BE ALERT TO PONDING OF WATER ON THE ROADS IF TRAVELING. WHP
Local storm report, Jun 25, 10:10 PM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG, VA
1010 PM EDT MON JUN 25 2001
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0942 PM RUGBY VA FLASH FLOOD
06/25/01 GRAYSON ROADS FLOODED BY SMALL
CREEKS THAT FLOW INTO BIG
WILSON CREEK.REPORTED BY
LAW ENFORCEMENT
JHSpecial weather statement, Jun 25, 11:27 PM EDT, 3 minutes before
NCZ001-002-018-019-VAZ007-009-010-012-015-260500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1127 PM EDT MON JUN 25 2001 SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS NORTHWEST NORTH CAROLINA...AND SOUTHWEST VIRGINIA THROUGH EARLY MORNING. EXPECT THE RAIN TO BE HEAVY AT TIMES...WITH ONE HOUR AMOUNTS AS HIGH AS TWO INCHES POSSIBLE. SOME OF THE STRONGER STORMS MAY PRODUCE SMALL HAIL. IF YOU ARE OUT TRAVELING TONI)GHT...BE ALERT TO PONDING OF WATER ON THE ROADS...AND IN LOW LYING AREAS. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE NORTHERN MOUNTAINS OF NORTH CAROLINA...AND WILKES COUNTY IN THE FOOTHILLS FOR OVERNIGHT. WHP
The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 9:35 PM EDT | Flash Flood Warning | RNK | Grayson | 115 min |
Nearby
Flash Flood Warnings in Virginia, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.